Inflammatory optic neuritis and scleritis following commencement of semaglutide: a case report.
Аннотация
Given the documented increased risk of non-arteritic ischaemic optic neuropathy (NAION), the widespread use of glucagon-like peptide-1 receptor agonists (GLP-1 RAs) has raised concerns regarding their ophthalmic safety. This study presents a unique case of inflammatory optic neuritis and scleritis in a 43-year-old female one month following commencement of semaglutide. Extensive investigations for underlying systemic causes, including autoimmune and connective tissue disorders were negative. Treatment with systemic corticosteroids led to a gradual resolution of symptoms and return of vision to baseline over a three-month period. This case highlights a potential link between semaglutide and inflammatory ocular conditions. Clinicians should maintain an open mind when evaluating optic neuropathies in the context of GLP-1 RA use and consider corticosteroid-responsive inflammatory aetiologies as alternatives to NAION. Multicentre population-based cohort studies are warranted to determine whether a true association exists and to elucidate the potential mechanisms underlying semaglutide-associated ocular inflammation.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.